Alert archive / California / Wind Advisories in 2013
Wind Advisory 58, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Jun 23, 2013, 9:35 AM PDT for Riverside County, California. It took effect at Jun 23, 2013, 3:00 PM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2013, 9:35 AM PDT (16:35 UTC)
- In effect from
- Jun 23, 2013, 3:00 PM PDT
- Expired
- Jun 24, 2013, 3:00 AM PDT
- In force
- 12 hr
- Issued by
- NWS San Diego, CA
County Riverside County, CA
The radar
The San Diego radar (KNKX), 134 km from the middle of the area, began a volume at 16:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 4.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1066 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
209 WWUS76 KSGX 231635 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 935 AM PDT SUN JUN 23 2013 ...GUSTY WEST WINDS THROUGH AND BELOW THE BANNING PASS LATE THIS AFTERNOON THROUGH LATE TONIGHT... .ONSHORE SURFACE PRESSURE GRADIENTS WILL INCREASE AGAIN THIS AFTERNOON...WITH GUSTY WINDS DEVELOPING THROUGH AND BELOW THE BANNING PASS AS WELL AS AREAS NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY LATE THIS AFTERNOON THROUGH LATE TONIGHT. THE WINDS WILL DECREASE MONDAY MORNING...THEN INCREASE AGAIN LATE IN THE DAY. CAZ061-240200- /O.NEW.KSGX.WI.Y.0058.130623T2200Z-130624T1000Z/ COACHELLA VALLEY- 935 AM PDT SUN JUN 23 2013 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT MONDAY. * WINDS...WEST WINDS 20 TO 30 MPH...WITH GUSTS UP TO 50 MPH. * TIMING...LATE THIS AFTERNOON THROUGH LATE TONIGHT. * LOCATION...THROUGH AND BELOW THE BANNING PASS AS WELL AS AREAS NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY. * VISIBILITY...LOCALLY REDUCED VISIBILITIES IN BLOWING DUST AND SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PALMER
1 follow-up statement
473 WWUS76 KSGX 240044 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 544 PM PDT SUN JUN 23 2013 ...STRONG WESTERLY WIND GUSTS THROUGH AND BELOW THE BANNING PASS THROUGH LATE TONIGHT...AND AGAIN ON MONDAY. .SURFACE LOW PRESSURE OVER NEVADA THIS EVENING WILL MAINTAIN STRONG AND GUSTY WINDS THROUGH AND BELOW THE BANNING PASS...AS WELL AS AREAS NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY TONIGHT. THE WINDS MAY SUBSIDE FOR A TIME ON MONDAY MORNING... THEN LIKELY INCREASE AGAIN LATE IN THE DAY. CAZ061-241000- /O.CON.KSGX.WI.Y.0058.000000T0000Z-130624T1000Z/ COACHELLA VALLEY- 544 PM PDT SUN JUN 23 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY. * WINDS...WEST WINDS 20 TO 35 MPH...WITH GUSTS UP TO 55 MPH. * TIMING...THROUGH LATE TONIGHT. * LOCATION...THROUGH AND BELOW THE BANNING PASS AS WELL AS AREAS NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY. * VISIBILITY...LOCALLY REDUCED VISIBILITY IN BLOWING DUST AND SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JAD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jun 23, 4:30 AM PDT, 5 hours 5 minutes earlier.
Area forecast discussion, Jun 23, 4:30 AM PDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 430 AM PDT SUN JUN 23 2013 .SYNOPSIS... A TROUGH OF LOW PRESSURE NEAR THE WEST COAST WILL BRING STRONGER ONSHORE FLOW FOR EARLY THIS WEEK WITH SLOW COOLING THROUGH MONDAY AND GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS. THE MARINE LAYER AND ONSHORE FLOW WILL BRING AREAS OF NIGHT AND MORNING COASTAL LOW CLOUDS AND FOG EXTENDING INTO THE INLAND VALLEYS. FOR THE MIDDLE TO LATTER PART OF THE WEEK...HIGH PRESSURE TO THE EAST WILL EXPAND WESTWARD AND STRENGTHEN. THIS WILL BRING A STRONG WARMING TREND WITH TEMPERATURES FOR INLAND AREAS 10 TO 15 DEGREES ABOVE AVERAGE FOR NEXT WEEKEND. A SHALLOW MARINE LAYER WILL KEEP COASTAL AREAS COOLER PATCHY NIGHT AND MORNING LOW CLOUDS AND FOG. MID LEVEL MONSOONAL MOISTURE COULD BRING SOME AFTERNOON CLOUDS TO THE MOUNTAINS BEGINNING AROUND THURSDAY. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... A TROUGH OF LOW PRESSURE MOVING INLAND ALONG THE WEST COAST WILL MAINTAIN STRONGER ONSHORE FLOW INTO TUESDAY WITH SLOW COOLING INTO MONDAY...GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS EACH LATE AFTERNOON THROUGH LATE EVENING...AND DEEPENING OF THE MARINE LAYER INTO PORTIONS OF THE INLAND VALLEYS THIS MORNING...THE FAR INLAND VALLEYS MONDAY MORNING...AND ONTO THE LOWER COASTAL SLOPES TUESDAY MORNING. FOR WEDNESDAY THROUGH NEXT WEEKEND...HIGH PRESSURE TO THE EAST WILL EXPAND WESTWARD AND STRENGTHEN...WITH THE CENTER OF THE HIGH PRESSURE OVER UTAH FOR NEXT WEEKEND. THIS WILL BRING A WARMING TREND FOR INLAND AREAS. THE MARINE LAYER AND ONSHORE FLOW WILL KEEP THE WARMING TOWARD THE COAST MORE MODEST. BY NEXT WEEKEND...HIGH TEMPERATURES COULD BE AROUND 100 IN THE INLAND VALLEYS...105 TO 110 THE UPPER DESERTS...AND 110 TO 115 IN THE LOWER DESERTS. MINOR AMOUNTS OF MID LEVEL MOISTURE COULD BRING SOME AFTERNOON CLOUDS TO THE MOUNTAINS. THE ORIENTATION OF THE HIGH MAY BECOME A LITTLE MORE FAVORABLE FOR AND INFLUX OF MOISTURE EARLY NEXT WEEK. .AVIATION... 230942Z...COAST/VALLEYS...STRATUS...CURRENTLY 15-20 SM INLAND WITH BASES 1200-1400 FT MSL AND TOPS 2000 FT MSL...WILL CONTINUE THROUGH 1500 UTC AND LIKELY MAKE IT INTO KONT BY 1100-1200 UTC. 1500-1900 UTC...STRATUS SLOWLY CLEARING TO THE COASTAL WATERS. 1900-24/0100 UTC...MOSTLY SKC WITH UNRESTRICTED VIS. 24/0100-0600 UTC...STRATUS MOVING BACK INLAND...EVENTUALLY REACHING 25-40 SM INLAND WITH BASES 1500-1800 FT MSL AND TOPS AROUND 2500 FT MSL. MTNS/DESERTS...FEW CLDS AOA 20000 FT MSL AND UNRESTRICTED VIS THROUGH TONIGHT. WESTERLY WINDS 20-25 KT WITH GUSTS 35-40 KT ALONG THE RIVERSIDE AND SAN DIEGO COUNTY RIDGE-TOPS...DESERT SLOPES AND ADJACENT DESERT AREAS THIS AFTERNOON INTO THIS EVENING WILL CREATE MOD-STG UDDFS AND AREAS OF LLWS OVER AND EAST OF THE AFOREMENTIONED MTNS. && .MARINE... HIGHEST HIGH TIDES OF 7.5 FEET IN SAN DIEGO COUNTY AND NEAR 7 FEET IN ORANGE COUNTY ARE EXPECTED TO OCCUR AGAIN THIS EVENING. LOWEST TIDES WILL BE NEAR -1.8 FEET EARLY THIS MORNING. WITH THE LARGE TIDAL SWINGS...STRONG RIP CURRENTS ARE LIKELY AT THE BEACHES. MINOR TIDAL OVERFLOW WILL ALSO BE POSSIBLE DURING THE EVENING HIGH TIDES...MAINLY IN LOW LYING AREAS ALONG THE BEACHES. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...17 AVIATION/MARINE...HARRISON
Hazardous weather outlook, Jun 23, 5:20 AM PDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 520 AM PDT SUN JUN 23 2013 CAZ042-043-241330- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 520 AM PDT SUN JUN 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR BEACHES OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THERE IS THE POSSIBILITY OF MINOR TIDAL OVERFLOW NEAR THE TIME OF HIGH TIDE THIS EVENING FROM HIGH ASTRONOMICAL TIDES. THE LARGE SWINGS BETWEEN HIGH AND LOW TIDES WILL ALSO CAUSE STRONG RIP CURRENTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ048-050-055-056-058-060>062-241330- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 520 AM PDT SUN JUN 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR VALLEYS...MOUNTAINS...AND DESERTS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY FOR FRIDAY AND SATURDAY...STRENGTHENING HIGH PRESSURE OVER THE WEST WILL BRING HOT DAYTIME TEMPERATURES WITH HIGHS AROUND 100 IN THE INLAND VALLEYS...AROUND 115 IN THE LOWER DESERTS...105 TO 100 IN THE UPPER DESERTS...IN THE 90S IN THE MOUNTAINS AT LOWER ELEVATIONS...AND IN THE 80S AT ELEVATIONS ABOVE 6000 FEET. DURING PERIODS OF HOT WEATHER...AVOID STRENUOUS OUTDOOR ACTIVITY IF POSSIBLE. IF YOU HAVE TO BE OUTSIDE...DRINK PLENTY OF NON-ALCOHOLIC...NON-CAFFEINATED FLUIDS. WEAR LIGHTWEIGHT LOOSE-FITTING CLOTHING. WEAR A HAT TO SHIELD YOURSELF FROM THE SUN...AND USE SUN SCREEN TO REDUCE POSSIBLE SUNBURN. TAKE ADVANTAGE OF AIR CONDITIONING AND SHADE IF POSSIBLE. NEVER LEAVE CHILDREN OR PETS IN ENCLOSED VEHICLES...EVEN BRIEFLY. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. 17
Nearby
Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.